Does Lyrica Been Attributed To Retention Of Fluid In The Body?

Question

Asked by skeetelmore65

Does Lyrica Been Attributed To Retention Of Fluid In The Body?

I am suffering with too much weight gain off of Lyrica. I want to know if Lyrica has the attibutions of making fluid retain in the body? I can't seem to get it to go away. I am taking Lasix, but it only has helped a little in taking fluid from my ankles, and has not taken it from my legs or my abdomen. I am having a tough time breathing and need to know if Lyrica is just not for me. I have been dx with Fibromyalgia and there has to be something else also besides Neurontin. I am also wondering if Topamax is a good candidate for it. I heard of its weight losing properties and would like to know if it can be used for Fibromyalgia?

Answer

Yes, fluid retention and weight gain are two common side effects of Lyrica. If Lyrica is causing you that much of a problem, I would definitely talk to your doctor about it.

Have you tried Cymbalta or Savella yet? If none of the medications approved for fibromyalgia work for you, there are still a lot of things that can be prescribed off-label that you might try. Here is an article about all the different meds used for FM: Medications Prescribed for Fibromyalgia

You asked about Topamax. Personally, I wouldn't touch Topamax. It has some really serious potential side effects. Here is a link to a page on our Migraine site that has quite a few articles about Topamax. If you'll scroll through the list, you'll see a number of warnings about possible side effects: Topamax

Of course, you and your doctor will have to make the final decision on that, but I want to make sure you understand the risks if you're thinking about it.

I hope you can find something that will help you without such unpleasant side effects.